For the nausea, keep a chart of how long after infusion time and the nausea starts. If he can stay ahead of it, it is better.
Example: for myself, my nausea started in the late afternoon after pump disconnect. So I pop a pill about 2 pm on the day of disconnect. That's all that I need for the cycle.
Most side effects are pretty regular in how they manifest themselves. If you can figure out the timing, you can get ahead of them or start working to decrease them early on.
I'm sorry that Mr. Ziggy is experiencing these. Hopefully the drugs are making the cancer absolutely uncomfortable also. Enough to make it throw its imaginary hands in the air and say "I give up!" and go away
It is possible that he may not need to take the antibiotic for the whole rest of the time. I get thrush about 2-3 days after I am disconnected from the 5FU pump. I use the Magic Mouthwash for about 3-4 days when I feel the first signs of it at the edges of the roof of my mouth. It does have to run its course for a bit and I get the rough feeling all over the roof of my mouth. When I start feeling smoothness again, I stop using the Magic Mouthwash (has an antibiotic in there) and I am good until the next bout.
I'm like your husband in that I don't like having to take antibiotics or meds unless absolutely necessary. Sometimes they ARE needed.
Good luck on Tuesday!!!!!